I feel that propecia has caused my hairloss to increase dramatically, I have been shedding rapidly for 3-4 months now and it is not slowing. My hair has become much thinner and is shedding in areas in which no hair loss was noticed before treatment. I am in the early stages of hair loss, with no completely bald areas. Is it possible that an increased period and volume of shedding is due to my high density?
I am becoming disenthused with the drug and am considering stopping it. In the 2nd month I missed 5 days of the drug and missed 3 days in the 5th month. Although a definite answer may not be possible, do you think I should stick with the drug as I may have begun treatment again after each period of missing the drug. If you think this is a possibility, it would help motivate me to continue, but please be honest.
Drugs like Propecia are supposed to halt the progression of the hair loss, but they’re not a cure and won’t stop your genetics from eventually taking course (just how long is anyone’s guess). In your case though, you’ve been seeing shedding since about the time you started taking the pill. I’ve received emails from men inquiring about an initial shedding phase after starting Propecia, and perhaps this is what you’re seeing. I’ve previously written about this phenomenon, but I don’t have any percentage of men that see shedding upon starting Propecia, nor do I know why it may occur in some men.
I’m always honest in my replies, but I can’t tell you to continue taking the medication as I didn’t prescribe it to you and don’t know your history. If your doctor prescribed Propecia to you, I’m hoping he/she took a miniaturization mapping of your scalp so that you can go back to see the changes, and together you can decide whether to stick with it or not.